MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-900
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that there was a dark spot on the thermage cpt tip membrane found during a treatment.A replacement tip was used for the remainder of the patient treatment and the damaged tip was returned for evaluation.No details were provided for the patient treatment and there was no injury reported.Depot evaluated the treatment tip and confirmed the dark spot was dielectric breakdown of the tip membrane.This event meets reportability requirements as it is a reportable malfunction per solta procedure.
 
Additional Manufacturer Narrative
The treatment tip was returned for evaluation.The tip passed leak and flow testing,but failed visual inspection.Dielectric breakdown was found on the tip membrane which confirms the customer's report of observing a dark spot.Functional testing was performed (50 treatments) with no errors or other issues observed.Observation of dielectric breakdown upon tip evaluation meets the definition of a reportable malfunction per solta procedure due to the propensity of tips with dielectric breakdown to cause or contribute to patient injury.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Solta medical has confirmed a low incidence (less than 1% of the total estimated number of treatments) of first- and second-degree patient burns associated with dielectric membrane breakdown of the membrane of the treatment tip which contacts the patient during the thermage cpt procedure.Breakdown of the membrane can cause the radiofrequency energy, delivered by the system, to focus in a small area of the membrane, rather than to be uniformly distributed over the entire membrane area.Both the thermage user manual and technical bulletin instruct the operator to inspect the treatment tips for any signs of physical damage prior, during, and after treatment.With respect to all thermage systems clinicians should frequently inspect the tip membrane during treatment for signs of breakdown and build-up of foreign substances.With respect to the cpt system, solta recommends that a tip membrane inspection be performed at the outset of the procedure and every 50 (fifty) pulses thereafter.In addition to recommending frequent tip membrane inspection, solta emphasizes its recommendation to carefully monitor the condition of the patient¿s skin during treatment.In the case of a damage to membrane, the clinician may notice the onset of small burns which would be evidenced by small residual focal red marks or white spots.Should this occur, it is up to the clinician¿s professional discretion to determine whether to continue treatment after replacement of the compromised tip.All treatment tips are visually inspected during manufacturing process.It is unknown how damage to the treatment tip occurred.No corrective action is required at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21256358
Report Number3011423170-2025-00249
Device Sequence Number8989097
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberTTNS3.00E4-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown